Alert archive / Tennessee / Flash Flood Warnings in 2006

Flash Flood Warning 23, NWS Nashville, TN

June 25, 2006Fentress County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 25, 2006, 11:49 AM CDT for Fentress County, Tennessee. It was in force for 116 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2006, 11:49 AM CDT (16:49 UTC)
Expired
Jun 25, 2006, 1:45 PM CDT
In force
116 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Fentress County, TN

The radar

The Nashville radar (KOHX), 142 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 12:25 PM CDTFLOOD10 Ssw Jamestown, TNSTREET FLOODING - ROAD FLOODED OUT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 724 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
724 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 251649
FFWOHX
TNC049-251845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1149 AM CDT SUN JUN 25 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FENTRESS COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF JAMESTOWN

* UNTIL 145 PM CDT

* AT 1146 AM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
  FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALLARDT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3637 8517 3616 8504 3639 8466 3658 8490

$$

07

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:05 AM CDT, 8 hours 44 minutes earlier.

Area forecast discussion, Jun 25, 3:05 AM CDT, 8 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
305 AM CDT SUN JUN 25 2006

.DISCUSSION...
GFS IS SHOWING A SERIES OF H5 SHORTWAVES MOVING THROUGH THE OHIO
VALLEY. THE FIRST APPROACHES TODAY...THE SECOND ON THU AND THE
THIRD ON SAT. POPS ARE BUMPED UP INTO THE 70 PCT RANGE FOR THE
PLATEAU THIS AFTN. LOCAL WRF MODEL IS INDICATING A STRONG CONVERGENCE
ZONE SETTING UP OVER THE PLATEAU AND SEQUATCHIE VALLEY IN AN AREA OF
HIGH SPECIFIC HUMIDITIES...ASSOCD WITH THE SFC FRONT IN THE AREA.
DRIER AIR TO THE WEST KEEPS POPS DOWN IN THE 30-50 PCT RANGE. OF
COURSE...THERE IS LITTLE IN THE WAY OF DYNAMICS TO GENERATE ORGANIZED
SEVERE CONVECTION. THUS GIVEN THE HIGH CAPE-LOW SHEAR ENVIRONMENT...
ONLY ISOLD PULSE SVR IS POSSIBLE.

LIGHT NW TO NLY LOW LEVEL FLOW WILL CONTINUE OVER THE NEXT SEVERAL
DAYS AS THE LOW PRESSURE CENTER OVER THE FL COAST MOVES NWWD
INTO THE FL PANHANDLE AND THEN TURNS NLY/NELY KEEPING THE MIDSTATE
ON THE BACKSIDE/DRY SIDE OF THE FLOW PATTERN. THE GFS IS PREDICTING
SOMEWHAT OF A CHAOTIC SFC PATTERN OVER THE MID SOUTH BEYOND WED.

MOST TEMPS WERE IN FAIRLY CLOSE AGREEMENT WITH NO DEVIATIONS
EXPECTED. MOS POPS WERE ALSO IN FAIRLY GOOD AGREEMENT...WITH A
FEW DIFFERENCES IN THE NW SECTIONS BETWEEN THE GFS AND THE ETA(NAM)
MODELS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    85  67  84  65 /  50  30  40  30
CLARKSVILLE  86  63  85  63 /  30  20  20  20
CROSSVILLE   79  64  79  62 /  70  50  60  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Jun 25, 5:30 AM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN JUN 25 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-261030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

GIRODO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:10 PM CDTFlash Flood WarningOHXPutnam2 hr

Nearby

Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.